Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 40, NWS Jacksonville, FL

March 25, 20075 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 25, 2007, 2:57 AM EDT for 5 counties in Florida. It took effect at Mar 25, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2007, 2:57 AM EDT (06:57 UTC)
In effect from
Mar 25, 2007, 1:00 PM EDT
Expired
Mar 25, 2007, 6:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 250657
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 AM EDT SUN MAR 25 2007

FLZ032-037-250800-
/O.CAN.KJAX.FW.A.0042.070325T1700Z-070325T2300Z/
CLAY-PUTNAM-
257 AM EDT SUN MAR 25 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. 

AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE JUST ABOVE
CRITICAL LEVELS THIS AFTERNOON...THUS THE FIRE WEATHER WATCH
HAS BEEN CANCELLED.

$$

FLZ020>023-030-031-035-036-040-251900-
/O.UPG.KJAX.FW.A.0042.070325T1700Z-070325T2300Z/
/O.NEW.KJAX.FW.W.0040.070325T1700Z-070325T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
257 AM EDT SUN MAR 25 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT.

AFTERNOON TEMPERATURES IN THE MIDDLE 80S COMBINED WITH DEW 
POINTS FALLING THROUGH THE 50S WILL YIELD CRITICALLY LOW
RELATIVE HUMIDITIES AROUND 30 PERCENT DURING MUCH OF THE
AFTERNOON.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS82 KJAX 251908
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SUN MAR 25 2007

FLZ020>023-030-031-035-036-040-252200-
/O.CON.KJAX.FW.W.0040.000000T0000Z-070325T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
308 PM EDT SUN MAR 25 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

AFTERNOON TEMPERATURES IN THE MIDDLE 80S COMBINED WITH DEW POINTS
FALLING THROUGH THE 50S WILL YIELD CRITICALLY LOW RELATIVE
HUMIDITIES AROUND 30 PERCENT DURING MUCH OF THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KJAX 252204
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT SUN MAR 25 2007

FLZ020>023-030-031-035-036-040-252315-
/O.EXP.KJAX.FW.W.0040.000000T0000Z-070325T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
604 PM EDT SUN MAR 25 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 8:22 PM EDT, 6 hours 35 minutes earlier.

Area forecast discussion, Mar 24, 8:22 PM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
822 PM EDT SAT MAR 24 2007

.UPDATE...HIGH PRESSURE OFF THE COAST AND DRY CONDITIONS CONTINUE.
DRIER AIR WILL SETTLE OVER THE AREA TONIGHT AND TOMORROW.
HOWEVER...ENOUGH DECOUPLING WILL OCCUR TONIGHT TO LEAD TO AREAS OF
FOG WITH VISIBILITIES AS LOW AS 1 MI IN A FEW LOCATIONS. HAVE
TAKEN OUT THE PATCHY DENSE FOG AS IT LOOKS LIKE ANYTHING THAT
DEVELOPS TONIGHT WILL BE SHALLOW AND MOISTURE WILL BE LIMITED. GUSTY
WINDS UP TO 25 MPH ARE POSSIBLE OVER NORTHEAST FLORIDA TOMORROW
AFTERNOON. THE ONLY OTHER CHANGE TO THE FORECAST WAS TO ADJUST
TEMPERATURES UP A FEW DEGREES FOR TOMORROW.

&&

.AVIATION...MOSTLY VFR EXPECTED THROUGH SUNDAY. EXCEPTION WILL BE
MVFR VSBYS DUE TO PATCHY FOG EARLY SUNDAY MORNING MAINLY BETWEEN
09Z-12Z.

&&

.MARINE...HIGH PRESSURE REMAINS OVER THE AREA WITH WINDS GENERALLY
FROM THE EAST TO SOUTHEAST. THE EASTERLY SWELL WILL SUBSIDE THIS
WEEKEND AND WINDS AND SEAS WILL INCREASE AGAIN INTO MONDAY AS A
BACK DOOR COLD FRONT PUSHES SOUTHWARD THROUGH THE AREA. A SCEC MAY
BE NEEDED FOR THE OFFSHORE WATERS LATE MONDAY NIGHT INTO TUESDAY
MORNING...BUT WILL HOLD OFF AT THIS TIME.

&&

.FIRE WEATHER...VERIFIED RED FLAG CONDITIONS FOR ABOUT HALF THE
COUNTIES IN TODAYS RED FLAG WARNING. SIMILAR CONDITIONS EXPECTED
SUNDAY AFTERNOON OVER INTERIOR NE FL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  87  58  79 /   0   0  10  10
SSI  58  80  60  71 /   0   0  10  10
JAX  55  84  59  76 /   0   0   0  10
SGJ  59  79  62  73 /   0   0   0  10
GNV  52  85  56  81 /   0   0   0   0
OCF  52  85  56  82 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-PUTNAM-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

HURLBUT/ZIBURA/LETRO
Hazardous weather outlook, Mar 24, 5:04 PM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT SAT MAR 24 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
504 PM EDT SAT MAR 24 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE TO HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES
TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR FURTHER
DETAILS.

PATCHY FOG IS EXPECTED OVER THE AREA LATE TONIGHT. VISIBILITIES MAY
BE REDUCE TO A MILE IN A FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH AT LEAST
WEDNESDAY OF NEXT WEEK...

PERSISTENT EASTERLY SWELLS AND ONSHORE FLOW WILL RESULT IN AN
ELEVATED RISK OF RIP CURRENTS AT THE AREA BEACHES THROUGH AT LEAST
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/MZ

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.